Alert archive / California / Wind Advisories in 2025
Wind Advisory 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 8, 2025, 1:05 PM PST for Imperial County, Riverside County, San Bernardino County, California; La Paz County, Yuma County, Arizona. It took effect at Jan 9, 2025, 9:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2025, 1:05 PM PST (21:05 UTC)
- In effect from
- Jan 9, 2025, 9:00 AM PST
- Expired
- Jan 9, 2025, 7:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Yuma radar (KYUX), 132 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2844 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863 WWUS75 KPSR 082105 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 205 PM MST Wed Jan 8 2025 AZZ534-553-091200- /O.CON.KPSR.FZ.W.0001.250109T0700Z-250109T1600Z/ /O.CON.KPSR.FZ.W.0002.250110T0700Z-250110T1600Z/ Aguila Valley-Northwest Pinal County- Including the cities of Casa Grande, Wickenburg, Florence, Cactus Forest, Coolidge, Aguila, and Gladden 205 PM MST Wed Jan 8 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM MST FRIDAY... * WHAT...Sub-freezing temperatures in the low 30s expected. * WHERE...Aguila Valley and Northwest Pinal County. * WHEN...For the first Freeze Warning, from midnight tonight to 9 AM MST Thursday. For the second Freeze Warning, from midnight Thursday Night to 9 AM MST Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ552-556-560>562-091200- /O.CON.KPSR.FZ.W.0001.250109T0700Z-250109T1600Z/ /O.CON.KPSR.FZ.W.0002.250110T0700Z-250110T1600Z/ Superior-Tonto Basin-San Carlos-Dripping Springs-Globe/Miami- Including the cities of Miami, Winkelman, Hayden, Punkin Center, San Carlos, Peridot, Superior, and Globe 205 PM MST Wed Jan 8 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST THURSDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM MST FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Dripping Springs, Globe/Miami, San Carlos, Superior, and Tonto Basin. * WHEN...For the first Freeze Warning, from midnight tonight to 9 AM MST Thursday. For the second Freeze Warning, from midnight Thursday Night to 9 AM MST Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ530-CAZ569-091200- /O.NEW.KPSR.WI.Y.0002.250109T1800Z-250110T0300Z/ Parker Valley-Palo Verde Valley- Including the cities of Blythe, Parker, Palo Verde, Ehrenberg, Martinez Lake, and Ripley 205 PM MST Wed Jan 8 2025 /105 PM PST Wed Jan 8 2025/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/ THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley. * WHEN...From 11 AM MST /10 AM PST/ to 8 PM MST /7 PM PST/ Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
3 follow-up statements
790 WWUS75 KPSR 090829 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 129 AM MST Thu Jan 9 2025 AZZ534-553-100300- /O.CON.KPSR.FZ.W.0001.000000T0000Z-250109T1600Z/ /O.CON.KPSR.FZ.W.0002.250110T0700Z-250110T1600Z/ Aguila Valley-Northwest Pinal County- Including the cities of Casa Grande, Cactus Forest, Florence, Gladden, Wickenburg, Aguila, and Coolidge 129 AM MST Thu Jan 9 2025 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Aguila Valley and Northwest Pinal County. * WHEN...For the first Freeze Warning, until 9 AM MST this morning. For the second Freeze Warning, from midnight tonight to 9 AM MST Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ552-556-560>562-100300- /O.CON.KPSR.FZ.W.0001.000000T0000Z-250109T1600Z/ /O.CON.KPSR.FZ.W.0002.250110T0700Z-250110T1600Z/ Superior-Tonto Basin-San Carlos-Dripping Springs-Globe/Miami- Including the cities of Hayden, Globe, Punkin Center, San Carlos, Superior, Peridot, Miami, and Winkelman 129 AM MST Thu Jan 9 2025 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Dripping Springs, Globe/Miami, San Carlos, Superior, and Tonto Basin. * WHEN...For the first Freeze Warning, until 9 AM MST this morning. For the second Freeze Warning, from midnight tonight to 9 AM MST Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ560-561-564-568-570-100300- /O.EXB.KPSR.WI.Y.0002.250109T1700Z-250110T0300Z/ Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains- Chiriaco Summit-Chuckwalla Valley- Including the cities of Midland, Imperial Hot Mineral Springs, Chiriaco Summit, Cottonwood Visitor, and Lost Horse-Keys Village 1229 AM PST Thu Jan 9 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park, Eastern portion of Joshua Tree National Park, Chuckwalla Mountains, Chiriaco Summit, and Chuckwalla Valley. * WHEN...From 9 AM this morning to 7 PM PST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ530-CAZ569-100300- /O.EXT.KPSR.WI.Y.0002.250109T1700Z-250110T0300Z/ Parker Valley-Palo Verde Valley- Including the cities of Palo Verde, Martinez Lake, Blythe, Ehrenberg, Ripley, and Parker 129 AM MST Thu Jan 9 2025 /1229 AM PST Thu Jan 9 2025/ ...WIND ADVISORY NOW IN EFFECT FROM 10 AM MST /9 AM PST/ THIS MORNING TO 8 PM MST /7 PM PST/ THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley. * WHEN...From 10 AM MST /9 AM PST/ this morning to 8 PM MST /7 PM PST/ this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ MS
701 WWUS75 KPSR 091710 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1010 AM MST Thu Jan 9 2025 AZZ534-553-100515- /O.CON.KPSR.FZ.W.0002.250110T0700Z-250110T1600Z/ Aguila Valley-Northwest Pinal County- Including the cities of Florence, Wickenburg, Aguila, Coolidge, Casa Grande, Gladden, and Cactus Forest 1010 AM MST Thu Jan 9 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Aguila Valley and Northwest Pinal County. * WHEN...From midnight tonight to 9 AM MST Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ552-556-560>562-100515- /O.CON.KPSR.FZ.W.0002.250110T0700Z-250110T1600Z/ Superior-Tonto Basin-San Carlos-Dripping Springs-Globe/Miami- Including the cities of Winkelman, Superior, Peridot, Hayden, Miami, Globe, Punkin Center, and San Carlos 1010 AM MST Thu Jan 9 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Dripping Springs, Globe/Miami, San Carlos, Superior, and Tonto Basin. * WHEN...From midnight tonight to 9 AM MST Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ532-100300- /O.EXA.KPSR.WI.Y.0002.000000T0000Z-250110T0300Z/ Yuma- Including the cities of Yuma and Fortuna Foothills 1010 AM MST Thu Jan 9 2025 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Yuma. * WHEN...Until 8 PM MST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ530-CAZ560-561-564-568>570-100300- /O.CON.KPSR.WI.Y.0002.000000T0000Z-250110T0300Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Chiriaco Summit, Blythe, Ripley, Ehrenberg, Lost Horse-Keys Village, Palo Verde, Cottonwood Visitor, Imperial Hot Mineral Springs, Midland, and Martinez Lake 1010 AM MST Thu Jan 9 2025 /910 AM PST Thu Jan 9 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western portion of Joshua Tree National Park, Eastern portion of Joshua Tree National Park, Parker Valley, Chuckwalla Mountains, Chiriaco Summit, Palo Verde Valley, and Chuckwalla Valley. * WHEN...Until 8 PM MST /7 PM PST/ this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ INS
303 WWUS75 KPSR 092120 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 220 PM MST Thu Jan 9 2025 AZZ534-553-101200- /O.NEW.KPSR.FZ.W.0003.250111T0700Z-250111T1600Z/ /O.NEW.KPSR.FZ.W.0004.250112T0700Z-250112T1600Z/ /O.CON.KPSR.FZ.W.0002.250110T0700Z-250110T1600Z/ Aguila Valley-Northwest Pinal County- Including the cities of Florence, Wickenburg, Aguila, Coolidge, Casa Grande, Gladden, and Cactus Forest 220 PM MST Thu Jan 9 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST FRIDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM MST SATURDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 9 AM MST SUNDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Aguila Valley and Northwest Pinal County. * WHEN...For the first Freeze Warning, from midnight tonight to 9 AM MST Friday. For the second Freeze Warning, from midnight Friday Night to 9 AM MST Saturday. For the third Freeze Warning, from midnight Saturday Night to 9 AM MST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ552-556-560>562-101200- /O.NEW.KPSR.FZ.W.0003.250111T0700Z-250111T1600Z/ /O.NEW.KPSR.FZ.W.0004.250112T0700Z-250112T1600Z/ /O.CON.KPSR.FZ.W.0002.250110T0700Z-250110T1600Z/ Superior-Tonto Basin-San Carlos-Dripping Springs-Globe/Miami- Including the cities of Winkelman, Superior, Peridot, Hayden, Miami, Globe, Punkin Center, and San Carlos 220 PM MST Thu Jan 9 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST FRIDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM MST SATURDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 9 AM MST SUNDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s expected. * WHERE...Dripping Springs, Globe/Miami, San Carlos, Superior, and Tonto Basin. * WHEN...For the first Freeze Warning, from midnight tonight to 9 AM MST Friday. For the second Freeze Warning, from midnight Friday Night to 9 AM MST Saturday. For the third Freeze Warning, from midnight Saturday Night to 9 AM MST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ550-551-101200- /O.NEW.KPSR.FZ.W.0003.250111T0700Z-250111T1600Z/ /O.NEW.KPSR.FZ.W.0004.250112T0700Z-250112T1600Z/ South Mountain/Ahwatukee-Southeast Valley/Queen Creek- Including the cities of Sun Lakes and Queen Creek 220 PM MST Thu Jan 9 2025 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM MST SATURDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 9 AM MST SUNDAY... * WHAT...Sub-freezing temperatures in the lower 30s expected. * WHERE...South Mountain/Ahwatukee and Southeast Valley/Queen Creek. * WHEN...For the first Freeze Warning, from midnight Friday Night to 9 AM MST Saturday. For the second Freeze Warning, from midnight Saturday Night to 9 AM MST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ536-101200- /O.NEW.KPSR.FZ.W.0003.250111T0700Z-250111T1600Z/ Gila River Valley- Including the cities of Ligurta 220 PM MST Thu Jan 9 2025 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM MST SATURDAY... * WHAT...Sub-freezing temperatures in the lower 30s expected. * WHERE...Gila River Valley. * WHEN...From midnight Friday Night to 9 AM MST Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ538>540-555-101200- /O.NEW.KPSR.FZ.W.0004.250112T0700Z-250112T1600Z/ Tonopah Desert-Gila Bend-Buckeye/Avondale-Apache Junction/Gold Canyon- Including the cities of Goodyear, Hassayampa, Tonopah, Cashion, Liberty, Avondale, Apache Junction, Sentinel, Gila Bend, Arlington, and Wintersburg 220 PM MST Thu Jan 9 2025 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 9 AM MST SUNDAY... * WHAT...Sub-freezing temperatures in the lower 30s expected. * WHERE...Apache Junction/Gold Canyon, Buckeye/Avondale, Gila Bend, and Tonopah Desert. * WHEN...From midnight Saturday Night to 9 AM MST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ554-101200- /O.NEW.KPSR.FZ.W.0004.250112T0700Z-250112T1600Z/ West Pinal County- 220 PM MST Thu Jan 9 2025 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 9 AM MST SUNDAY... * WHAT...Sub-freezing temperatures in the lower 30s expected. * WHERE...West Pinal County. * WHEN...From midnight Saturday Night to 9 AM MST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ530-532-CAZ560-561-564-568>570-100300- /O.CON.KPSR.WI.Y.0002.000000T0000Z-250110T0300Z/ Parker Valley-Yuma-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley- Including the cities of Yuma, Parker, Chiriaco Summit, Blythe, Ripley, Ehrenberg, Fortuna Foothills, Lost Horse-Keys Village, Palo Verde, Cottonwood Visitor, Imperial Hot Mineral Springs, Midland, and Martinez Lake 220 PM MST Thu Jan 9 2025 /120 PM PST Thu Jan 9 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western portion of Joshua Tree National Park, Eastern portion of Joshua Tree National Park, Parker Valley, Yuma, Chuckwalla Mountains, Chiriaco Summit, Palo Verde Valley, and Chuckwalla Valley. * WHEN...Until 8 PM MST /7 PM PST/ this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ INS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 8, 10:45 AM PST, 2 hours 20 minutes earlier.
Area forecast discussion, Jan 8, 10:45 AM PST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1145 AM MST Wed Jan 8 2025
.UPDATE...Updated 18z Aviation Discussion.
&&
.SYNOPSIS...
A cutoff low pressure system will continue to progress through the
region today, resulting in widespread breezy to windy conditions and
widely scattered showers/virga. Much cooler temperatures will follow
in the wake of this system with highs remaining below normal through
this weekend. Morning lows will also be significantly colder with
some desert locales expected to reach the freezing mark beginning
Thursday morning.
&&
.DISCUSSION...
Latest mid-lvl wv imagery and 500 mb streamline analysis reveals a
cutoff low situated over the Baja Del Norte. Our forecast region
is located just north of this feature in the deformation axis/band
which has set up over southcentral AZ. Unfortunately this system
is currently moisture starved and precipitation has been hard to
come by. Despite adequate lift and divergence aloft, the lack of
low lvl moisture has been a limiting factor in precipitation
reaching the ground. The main impacts with this system so far has
been winds. A strong mid tropospheric jet coupled with a tight
pressure gradient near the sfc has resulted in wind gusts in the
30- 50 mph range across southeast CA and portions of southcentral
AZ. Gusty winds will persist today, especially after sunrise as
strong winds aloft mix down to the sfc. A Wind Advisory remains in
effect until 21Z (2PM CST) for portions of southeast CA, the
Lower Colorado River Valley, in addition to the foothills of E
Maricopa and N Pinal Counties where the strongest gusts will
reside. The most notable impacts with these winds will be
difficult driving conditions for high-profile vehicles and
localized dense blowing dust channels. The I-10 corridor in
southeast CA and Pinal County, AZ will have the greatest risk
for these impacts through this afternoon.
Heading into tonight, the center of the upper low will continue to
weaken and push southward into N MX. As this occurs, precipitation
chances will come to an end and wind speeds will subside region-
wide. Dry air will begin to filter into the region from the NW as
the system pulls away from our area. This dry air coupled with
clearing skies will allow temperatures to plummet on Thursday
morning. Most lower desert communities will see morning lows in
the mid 30s to low 40s early Thursday, however some locations will
see lows dip below freezing. Therefore, the previous Freeze Watch
has been upgraded to a Freeze Warning for Globe/Miami, San
Carlos, Superior, Wickenburg, and lower elevations of N Pinal
County where temperatures are expected to fall into the upper 20s
to low 30s. A reinforcing shot of cool air will arrive Thursday
afternoon as a secondary shortwave trough dives south into far E
AZ. The trajectory of this trough looks to remain east of the
region which will keep any precipitation chances well off to the
east. The 700-500 mb hght gradient will tighten on the back side
of this system, leading to another bout of gusty winds primarily
across SE California and SW Arizona where gusts up to 25-35 mph
will be possible. Highs will be much closer to seasonal norms
Thursday afternoon in the low to mid 60s across the lower deserts
with 50s in the higher terrain.
Ensemble clusters are in good agreement that negative hght anomalies
and overall troughing will linger into this weekend which means we
will continue to see near to slightly below normal temperatures from
Friday through at least Monday. High temperatures should remain in
the low to mid 60s across the lower deserts (normal high for Phoenix
is 67 degrees). We will also likely continue to see cold mornings
with lows settling into the 30s and 40s. There is currently a
greater than 70% chance for locations that are currently in the
Freeze Warning to see a recurrence of freezing temperatures each
morning from Friday through Monday. The current Freeze Warning is
in effect through Friday morning, but will likely need to be
extended into this weekend. The coldest morning according to the
NBM looks to be Sunday where lows could even fall into the mid to
upper 30s in the Phoenix Metro. Other than the cooler than normal
temperatures, expect dry conditions to persist into early next week.
&&
.AVIATION...Updated at 1845Z.
South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Gusty E/NE winds will be the main weather concern through this
afternoon, under 10-15 kft AGL CIGS. Confidence is excellent that
stronger, more widespread gusts will continue over the entire
metro with mixing yielding frequent 25-35 kt gusts into mid/late
afternoon before relaxing considerably by sunset. Skies will clear
this evening, and winds will either go VRB overnight or establish
their typical E'rly drainage directions.
Southeast California/Southwest Arizona including KIPL and KBLH:
Strong, gusty north winds through this afternoon will be the
primary aviation concern during the TAF period. Strong wind gusts
30-40 kt (and occasionally higher) will affect KBLH into the
afternoon with lesser speeds (gusts to 25-30 kt) at KIPL. Periods
of BLDU and lofted dust will be likely around KBLH with brief
periods of MVFR vsby restrictions. Visibility impacts at KIPL
should be minimal though lofted dust will be possible affecting
slantwise vsby. Current SCT-BKN coverage will become SKC by this
evening and through the remainder of the period.
&&
.FIRE WEATHER...
A low pressure system will continue to progress through the
region today, resulting in breezy to locally windy conditions.
Easterly winds will be strongest mid-morning today with gusts
ranging from 40-50 mph across southeast CA and foothills of
E Maricopa and N Pinal Counties. Elsewhere, gusts ranging from
20-35 mph can be expected through this afternoon before gradually
diminishing around sunset. Light precipitation will be possible
across south-central AZ today, although little to no measurable
accumulations are anticipated. Relative humidity will bottom out
between 20-35% across the eastern districts and as low as 15-25%
in the western districts this afternoon. Overnight recovery will
range from poor along and west of the Colorado River to good
across south-central AZ. A drying trend is expected through the
remainder of this week.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Wind Advisory until 2 PM MST this afternoon for AZZ530-541-542-
545-547-549-551>553-555-557-558-561-562.
Blowing Dust Advisory until 2 PM MST this afternoon for AZZ551-
553-555.
Freeze Warning from midnight tonight to 9 AM MST Thursday for
AZZ534-552-553-556-560>562.
Freeze Warning from midnight Thursday night to 9 AM MST Friday
for AZZ534-552-553-556-560>562.
CA...Wind Advisory until 1 PM PST this afternoon for CAZ560-561-
563>565-567>570.
&&
DISCUSSION...Salerno
AVIATION...Whittock/Ryan
FIRE WEATHER...SalernoThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 12:28 AM PST | Freeze Warning | PSR | Gila, Maricopa, Pinal | 32 hr |
| Jan 8, 12:28 AM PST | Freeze Warning | PSR | Gila, Maricopa, Pinal | 56 hr |
| Jan 8, 5:26 AM PST | Blowing Dust Advisory | PSR | Maricopa, Pinal | 6 hr |
Nearby
Wind Advisories in California, 2025Wind Advisories in Arizona, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.